Alert archive / North Carolina / Tornado Warnings in 2010
Tornado Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Mar 28, 2010, 7:14 PM EDT for 4 counties in North Carolina. It was in force for 61 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2010, 7:14 PM EDT (23:14 UTC)
- Expired
- Mar 28, 2010, 8:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Emergency
- Tornado emergency
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 120 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 7:14 PM EDT | HAIL 1 | 1 W Welcome, NC | 1 INCH HAIL REPORTED NEAR HIGHWAY 52. |
| Mar 28, 7:27 PM EDT | TORNADO | 3 Sw High Point, NC | LARGE TORNADO ON THE GROUND NEAR GREEN STREET BAPTIST CHURCH MOVING NE AT 35 MPH. |
| Mar 28, 7:33 PM EDT | TORNADO | 2 Wnw High Point, NC | GUILFORD COUNTY EMERGENCY MANAGER CONFIRMED 20 STURDY HOMES DAMAGED NORTH OF HIGH POINT. |
| Mar 28, 7:38 PM EDT | TORNADO | 4 Nw High Point, NC | SKYWARN SPOTTER REPORTED 3 INJURIES AND EXTENSIVE TREE DAMAGE AS WELL AS ROOFS RIPPED OFF OF SEVERAL BUILDINGS NEAR THE INTERSECTION OF OLD MILL ROAD AND SKEET CLUB ROAD IN HIGH POINT. |
| Mar 28, 7:39 PM EDT | TORNADO | 2 N Thomasville, NC | DAMAGE TO MULTIPLE MOBILE HOMES AT VALLEY MOBILE ESTATES, NORTH OF THOMASVILLE ROAD NEAR HASTY. AT LEAST 1 INJURY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
469
WFUS52 KRAH 282314
TORRAH
NCC057-067-081-151-290015-
/O.NEW.KRAH.TO.W.0004.100328T2314Z-100329T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT SUN MAR 28 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 815 PM EDT
* AT 710 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO OVER
WELCOME...OR 8 MILES NORTH OF LEXINGTON...MOVING NORTHEAST AT 45
MPH. TENNIS TO BASEBALL SIZED HAIL AND DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH ARE ALSO LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HIGH POINT...
COLFAX...
SUMMERFIELD...
LAKE TOWNSEND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN RALEIGH.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2.
&&
LAT...LON 3591 8032 3606 8012 3625 7993 3624 7953
3594 7953 3581 7955 3583 8006 3584 8020
TIME...MOT...LOC 2314Z 224DEG 39KT 3595 8016
$$
773 follow-up statements
799
WWUS52 KRAH 282330
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
730 PM EDT SUN MAR 28 2010
NCC057-067-081-151-290015-
/O.CON.KRAH.TO.W.0004.000000T0000Z-100329T0015Z/
RANDOLPH NC-DAVIDSON NC-GUILFORD NC-FORSYTH NC-
730 PM EDT SUN MAR 28 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
SOUTHEASTERN FORSYTH...GUILFORD...NORTHEASTERN DAVIDSON AND NORTHERN
RANDOLPH COUNTIES...
AT 726 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED 7 MILES WEST OF HIGH POINT...MOVING NORTHEAST AT
40 MPH.
HAZARDS IN THE WARNING INCLUDE...
A TORNADO...
GOLF BALL SIZED HAIL...
OTHER DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
LOCATIONS IN THE PATH OF THE STORM INCLUDE... JAMESTOWN...
COLFAX..... FOREST OAKS... GREENSBORO... PTI AIRPORT...
SUMMERFIELD...LAKE TOWNSEND...
THIS IS A TORNADO EMERGENCY...ACT NOW TO PROTECT YOUR LIFE. MOVE TO
AN INTERIOR ROOM OF THE LOWEST FLOOR OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM FLYING DEBRIS. AVOID
WINDOWS. IF IN A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST
SUBSTANTIAL SHELTER.
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3625 7993 3624 7953 3595 7953 3581 7955
3586 8006 3599 8020
TIME...MOT...LOC 2327Z 222DEG 36KT 3602 8010
$$
77418
WWUS52 KRAH 282347
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT SUN MAR 28 2010
NCC057-067-151-282356-
/O.CAN.KRAH.TO.W.0004.000000T0000Z-100329T0015Z/
RANDOLPH NC-DAVIDSON NC-FORSYTH NC-
747 PM EDT SUN MAR 28 2010
...THE TORNADO WARNING FOR SOUTHEASTERN FORSYTH...NORTHEASTERN
DAVIDSON AND NORTHERN RANDOLPH COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3624 7954 3606 7984 3604 7993 3615 8004
3618 8001 3624 7994 3625 7994
TIME...MOT...LOC 2346Z 227DEG 37KT 3614 7988
$$
NCC081-290015-
/O.CON.KRAH.TO.W.0004.000000T0000Z-100329T0015Z/
GUILFORD NC-
747 PM EDT SUN MAR 28 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
NORTHWESTERN GUILFORD COUNTY...
AT 743 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO WITH THIS
STORM. THIS TORNADO WAS LOCATED NEAR GREENSBORO...MOVING NORTHEAST
AT 45 MPH.
HAZARDS IN THE WARNING INCLUDE...
A TORNADO...
GOLF BALL SIZED HAIL...
OTHER DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SUMMERFIELD...LAKE
TOWNSEND AND MONTICELLO.
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
THIS IS A TORNADO EMERGENCY...ACT NOW TO PROTECT YOUR LIFE. MOVE TO
AN INTERIOR ROOM OF THE LOWEST FLOOR OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM FLYING DEBRIS. AVOID
WINDOWS. IF IN A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST
SUBSTANTIAL SHELTER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3624 7954 3606 7984 3604 7993 3615 8004
3618 8001 3624 7994 3625 7994
TIME...MOT...LOC 2346Z 227DEG 37KT 3614 7988
$$
77014 WWUS52 KRAH 282356 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 756 PM EDT SUN MAR 28 2010 NCC081-290015- /O.CON.KRAH.TO.W.0004.000000T0000Z-100329T0015Z/ GUILFORD NC- 756 PM EDT SUN MAR 28 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR NORTHEASTERN GUILFORD COUNTY... AT 753 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS TORNADO WAS LOCATED NEAR LAKE TOWNSEND...OR 7 MILES NORTH OF GREENSBORO...MOVING NORTHEAST AT 45 MPH. HAZARDS IN THE WARNING INCLUDE... A TORNADO... QUARTER SIZED HAIL... OTHER DESTRUCTIVE WINDS IN EXCESS OF 70 MPH... LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAKE TOWNSEND... AND MONTICELLO. THIS STORM HAS A HISTORY OF PRODUCING SIGNIFICANT DAMAGE ACROSS DAVIDSON AND GILFORD COUNTIES. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING DEBRIS. THIS IS A TORNADO EMERGENCY...ACT NOW TO PROTECT YOUR LIFE. MOVE TO AN INTERIOR ROOM OF THE LOWEST FLOOR OF A STURDY BUILDING. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM FLYING DEBRIS. AVOID WINDOWS. IF IN A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 7 7...6 3 3...6 7 7 2. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR CENTRAL NORTH CAROLINA. LAT...LON 3613 7982 3619 7991 3625 7989 3624 7954 TIME...MOT...LOC 2354Z 227DEG 37KT 3619 7980 $$ 77
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Mar 28, 3:25 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Mar 28, 3:25 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 325 PM EDT SUN MAR 28 2010 .SYNOPSIS... A STRONG STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST TONIGHT. A WARM FRONT WHICH HAS LIFTED NORTH ACROSS MUCH OF THE AREA WILL BECOME STATIONARY OVER THE NORTHWEST PIEDMONT AND SOUTHERN VIRGINIA. THE STORM SYSTEM WILL MOVE NORTHEAST ACROSS CENTRAL NORTH CAROLINA TONIGHT AND MONDAY MORNING RESULTING IN PERIODS OF HEAVY RAIN AND GUSTY WINDS. THE UPPER LEVEL LOW WILL FOLLOW THE STORM ON MONDAY AFTERNOON AND EVENING KEEPING THE WEATHER UNSETTLED. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM SUNDAY... CURRENT WATER VAPOR IMAGERY SHOWED A STRONG MID/UPPER LEVEL STORM LOCATED OVER SOUTHERN ILLINOIS/WESTERN KENTUCKY AND LIFTING ENE. THE LARGE HEIGHT FALLS ASSOCIATED WITH THE UPPER LOW...COMBINED WITH A STRONG SUBTROPICAL JET...INCREASING LOW LEVEL MOISTURE...AND A LOW LEVEL BOUNDARY WILL ALL COMBINE FOR A RISK OF SEVERE WEATHER THIS EVENING AND OVERNIGHT OVER MUCH OF THE FORECAST AREA. STRONG SOUTHERLY FLOW HAS DEVELOPED ACROSS MOST OF THE FORECAST AREA AS A WARM FRONT PROGRESSED NORTH ACROSS THE REGION. THIS HAS ALLOWED TEMPS TO RISE INTO THE UPPER 60S TO LOWER 70S ACROSS THE TRIANGLE AND AREA SOUTH AND EAST...WHICH HAS RESULTED IN A LARGE TEMPERATURE GRADIENT ACROSS THE CWA SINCE THE NORTHWEST PIEDMONT HAS GENERALLY BEEN IN A RAIN INDUCED WEDGE AIRMASS TODAY. THIS WEDGE AIRMASS WILL LIMIT THE NORTHWARD MOVEMENT OF THE WARM FRONT AND THEREFORE A THERMAL MOISTURE (WEDGE) BOUNDARY IS EXPECTED TO SET UP AND ACT AS A FOCUS FOR SEVERE WEATHER TONIGHT. MODELS ARE IN GOOD AGREEMENT WITH SURFACE LOW DEVELOPMENT OVER SC THIS EVENING AS STRONG SYNOPTIC SCALE LIFT (80+ METER H5 FALLS) ASSOCIATED WITH THE MID/UPPER LOW AND STRONG UPPER DIVERGENCE (WITH THE LEFT EXIT REGION OF A 125+ KNOT UPPER JET) COMBINE OVER THE REGION. THIS LOW SHOULD MOVE NORTHEAST AND TRACK NEAR CENTRAL NC. MODELS SHOW A SQUALL LINE...WITH DAMAGING WINDS...DEVELOPING AND MOVING ACROSS THE REGION AFTER MIDNIGHT. A HIGHLY SHEARED ENVIRONMENT (0-1 KM SHEAR NEAR 30-35 KNOTS AND HELICITY VALUES AROUND 300 M2/S2) ALONG WITH LIMITED CAPE VALUES BETWEEN 300-600 J/KG WILL LEAD TO THE POSSIBILITY OF ISOLATED TORNADOES. AS THE SURFACE LOW TRACKS NE...WINDS WILL BACK ACROSS SOUTHERN AND EASTERN PORTIONS OF NC...LEADING TO WIND PROFILES BECOMING EVEN MORE FAVORABLE FOR TORNADO DEVELOPMENT. THE MAIN LACKING INGREDIENT CONTINUES TO BE THE LESS THAN FAVORABLE INSTABILITY. WITH MODELS PROGGING DEWPOINT VALUES TO RECOVER TO NEAR 60 DEGREES GENERALLY FROM FAY TO GSB...CAPE VALUES OF 300 TO 600 J/KG CAN BE EXPECTED. THE FLOOD THREAT CONTINUES TO BE FAIRLY LOW DUE TO THE RATHER DRY PERIOD EXPERIENCED RECENTLY (PAST 2-3 WEEKS). THE FLASH FLOOD GUIDANCE IS OVER 2 INCHES IN AN HOUR AND NEAR 3 INCHES IN 3 HOURS. QPF OF 1 TO LOCALLY 2 INCHES IS EXPECTED. THIS COULD BRING SOME MINOR FLOODING ISSUES TO FLOOD PRONE AND URBAN AREAS. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 320 PM SUNDAY... CONVECTIVE LINE SHOULD BE EXITING THE COASTAL SECTIONS MONDAY MORNING WITH THE SEVERE THREAT RAPIDLY WINDING DOWN AS LOW-LEVEL JET AND ASSOCIATED IMPRESSIVE (+30KT 0-1KM SHEAR) LOW-LEVEL KINEMATIC WIND FIELD SHIFTS OFFSHORE. A BRIEF LULL IN SHOWER COVERAGE THROUGH THE LATE MORNING AND INTO THE EARLY AFTERNOON HOURS BEFORE DAYTIME HEATING AND RESULTANT DESTABILIZATION(~500 J/KG) WILL SUPPORT CONVECTIVE RE-DEVELOPMENT AS UPPER LOW PIVOTS OVER THE AREA. WILL CARRY A CHANCE OF SHOWERS WELL INTO THE EVENING HOURS WITH ISOLATED THUNDER POSSIBLE ACROSS THE CENTRAL PIEDMONT AND COASTAL SECTIONS WHERE MODELS SHOW BEST INSTABILITY. SHOWER COVERAGE AND PROBABILITY SHOULD BEGIN TO DIMINISH ACROSS THE AREA FROM SW TO NE ACROSS THE AREA TUESDAY MORNING AND INTO THE AFTERNOON AS WRAP AROUND DEFORMATION ZONE LIFTS NORTH OF THE AREA. DIFFICULT HIGH TEMPERATURE FOR MONDAY...BUT MODEL SOUNDINGS SUGGEST WE COULD SEE SOME SUBSTANTIAL BREAKS BEHIND THE EXITING CONVECTIVE LINE. HIGHS IN THE LOWER 60S NW TO AROUND 70 EAST. MUCH COOLER MONDAY NIGHT(COMPARED TO PREVIOUS NIGHT)...DESPITE THE CLOUDS AND RAIN SHOWERS. LOWS IN THE LOWER TO MID 40S. ONE LAST BELOW NORMAL TEMPERATURE DAY ON TUESDAY AS THE COLD UPPER TROUGH LIFTS SLOWLY UP THE MID-ATLANTIC/SOUTHERN NEW ENGLAND COAST. HIGHS 60 TO 65. LOWS TUESDAY NIGHT UNDER CLEARING SKIES IN THE UPPER 30S TO LOWER 40S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 320 PM SUNDAY... MIDWEEK ON WILL BE DOMINATED BY HIGH AMPLITUDE RIDGING OVER THE REGION...IN RESPONSE TO AN EVOLUTION OF A CLOSED LOW OVER THE SOUTHWEST CONUS. TEMPERATURES WILL SOAR TO WELL BELOW NORMAL WITH AFTERNOON READINGS WELL INTO THE LOWER TO MID 80S FRIDAY AND INTO THE WEEKEND. A GOOD 30 TO 35 F DEGREE DIURNAL VARIATION WITH OVERNIGHT LOWS AS STRONG RADIATIONAL COOLING IS EXPECTED. LOWS IN THE 40S...GRADUALLY MODERATING INTO THE LOWER 50S. WHILE THERE ARE SOME TIMING DIFFERENCES WITH HOW/WHEN THE LONG RANGE MODEL SOLUTIONS HANDLE THE EASTWARD PROGRESSION OF THE UPPER LOW...RAIN CHANCES LOOK TO HOLD OFF UNTIL EARLY NEXT WEEK. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 130 PM SUNDAY... VFR CONDITIONS ARE CURRENTLY IN PLACE OVER THE EASTERN HALF OF THE FORECAST AS SOME MIXING WAS ABLE TO OCCUR TODAY. HOWEVER...THE NORTHWEST PIEDMONT HAS HAD MVFR CEILINGS FOR MOST OF THE DAY AND THESE MVFR CEILINGS ARE EXPECTED TO OVERSPREAD THE AREA THROUGHOUT THE AFTERNOON AND EVENING HOURS. CONDITIONS ARE EXPECTED TO DETERIORATE (IFR TO LIFR CIGS) FROM WEST TO EAST...WITH PERIODS OF RAIN THIS EVENING AND OVERNIGHT AHEAD OF A STRONG STORM SYSTEM. THERE WILL ALSO BE A CHANCE OF THUNDER THIS EVENING AND OVERNIGHT WITH A 15-30KT SURFACE WIND FROM THE SOUTH. SHOWERS WILL BE POSSIBLE THROUGHOUT THE DAY ON MONDAY AS THE UPPER LOW MOVES OVERHEAD. MVFR CIGS/VSBYS GENERALLY EXPECTED. SHOWER CHANCES/MVFR CIGS WILL CONTINUE INTO MONDAY NIGHT WITH THE MID/UPPER LOW. BY TUESDAY...THE UPPER LOW WILL MOVE OUT TO SEA AND STRONG MID LEVEL RIDGING/SURFACE HIGH PRESSURE WILL MOVE INTO THE REGION. THE WILL RESULT IN VFR CONDITIONS FOR THE REMAINDER OF THE WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...KRR SHORT TERM...CBL LONG TERM...CBL AVIATION...KRR/BADGETT
Hazardous weather outlook, Mar 28, 3:45 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 345 PM EDT SUN MAR 28 2010 NCZ007>011-021>028-038>043-073>078-083>086-088-089-291945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 345 PM EDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND THROUGH THE OVERNIGHT HOURS. A FEW SUPERCELL THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND INTO THE OVERNIGHT HOURS AS A LOW PRESSURE SYSTEM TRACKS ALONG A WARM FRONT OVER THE REGION. ISOLATED TORNADOES WILL BE POSSIBLE. THE MAIN HAZARD WILL BECOME DAMAGING WIND GUSTS OVERNIGHT AS THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LINE THAT WILL MOVE THROUGH THE REGION BEFORE DAYBREAK MONDAY. WINDS MAY BRIEFLY GUST TO 60 MPH WITH THIS LINE. ISOLATED TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA OVERNIGHT. NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD SAVE YOUR LIFE. ALSO HEAVY RAINFALL OF 1 TO 2 INCHES COULD PRODUCE FLASH FLOODING IN FLOOD PRONE AREAS...PARTICULARLY IN URBAN AND LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Mar 28, 4:42 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 442 PM EDT SUN MAR 28 2010 NCZ021-038-282145- DAVIDSON-FORSYTH- 442 PM EDT SUN MAR 28 2010 ...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND NORTHERN DAVIDSON COUNTIES THROUGH 545 PM EDT... AT 439 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26 MILES WEST OF LEXINGTON...OR ABOUT 12 MILES WEST OF SALISBURY... MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... MIDWAY... ARCADIA... WINSTON-SALEM... SEDGE GARDEN... LEXINGTON... WALKERTOWN...AND...KERNERSVILLE. HAZARDS INCLUDE... PENNY SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS... AND LAWN FURNITURE. 77
Local storm report, Mar 28, 5:33 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL WELCOME 35.91N 80.25W
03/28/2010 E0.88 INCH DAVIDSON NC PUBLIC
&&
CARROLLSpecial weather statement, Mar 28, 5:51 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 551 PM EDT SUN MAR 28 2010 NCZ021-022-038-282245- DAVIDSON-FORSYTH-GUILFORD- 551 PM EDT SUN MAR 28 2010 ...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH...GUILFORD AND DAVIDSON COUNTIES THROUGH 645 PM EDT... AT 548 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 21 MILES SOUTHWEST OF LEXINGTON...OR ABOUT 5 MILES SOUTHWEST OF SALISBURY... MOVING NORTHEAST AT 40 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LEXINGTON... WELCOME.... HIGH POINT... AND GREENSBORO. HAZARDS INCLUDE... NICKEL SIZE HAIL... GUSTY WINDS OF 40 TO 50 MPH... AND HEAVY RAIN. SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...AND LAWN FURNITURE. 77
Special weather statement, Mar 28, 6:06 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 606 PM EDT SUN MAR 28 2010 NCZ022-282230- GUILFORD- 606 PM EDT SUN MAR 28 2010 ...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHWEST GUILFORD COUNTY THROUGH 630 PM EDT... AT 606 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SUMMERFIELD...OR ABOUT 9 MILES NORTHWEST OF GREENSBORO...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL NORTHERN GUILFORD COUNTY. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS. WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 5:57 PM EDT | Tornado Warning | RAH | Davidson | 28 min |
| Mar 28, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 38 min |
| Mar 28, 6:47 PM EDT | Tornado Warning | RAH | Davidson | 43 min |
| Mar 28, 7:00 PM EDT | Tornado Warning | RAH | Forsyth, Guilford | 16 min |
| Mar 28, 7:48 PM EDT | Tornado Warning | RAH | Davidson | 27 min |
Nearby
Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.